2 doctors weighed in:

Is it common for someone to die of diphenhydramine overdose?

2 doctors weighed in
Dr. Louise Andrew
Emergency Medicine
1 doctor agrees

In brief: No

It's very unlikely.
A person might sleep for a number of hours, but the breathing is not affected so dying is extremely unlikely.

In brief: No

It's very unlikely.
A person might sleep for a number of hours, but the breathing is not affected so dying is extremely unlikely.
Dr. Louise Andrew
Dr. Louise Andrew
Thank
Dr. Heidi Fowler
Psychiatry

In brief: Agree w Dr. Andrew

Death from diphenhydramine overdose is not common.
O/D sx's can include: Inability to urinate, Blurred vision, Dry mouth, Enlarged pupils, dry eyes, Ringing in ears, Low blood pressure, Rapid heart rate, Agitation, Confusion, Convulsions, Delirium, Depression, Drowsiness, Hallucinations, sleepiness, Nervousness, Tremor, Unsteadiness & Dry, red skin. Overdoses warrant urgent medical attention.

In brief: Agree w Dr. Andrew

Death from diphenhydramine overdose is not common.
O/D sx's can include: Inability to urinate, Blurred vision, Dry mouth, Enlarged pupils, dry eyes, Ringing in ears, Low blood pressure, Rapid heart rate, Agitation, Confusion, Convulsions, Delirium, Depression, Drowsiness, Hallucinations, sleepiness, Nervousness, Tremor, Unsteadiness & Dry, red skin. Overdoses warrant urgent medical attention.
Dr. Heidi Fowler
Dr. Heidi Fowler
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
24 years in practice
171K people helped
Continue
111,000 doctors available
Read more answers from doctors